MAUDE Adverse Event Report: TERUMO BCT TRIMA ACCEL; TRIMA PLATELET+SAMPLER PLASMA RBC SET

TERUMO BCT TRIMA ACCEL; TRIMA PLATELET+SAMPLER PLASMA RBC SET
Model Number 80440
Health Effect - Clinical Code Injury (2348)
Date of Event 05/02/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Lot number and expiry are not available at this time.Investigation is in process.A follow-up report will be provided.
 
Event or Problem Description
A terumo bct associate reported that 30 minutes after a donor (a relative) left the blood center, she got dizzy and fell down, severely cutting her forehead and eyelid.She was transported to an emergency room and received 6 stitches on her forehead and another 6 stitches on the eyelid.The donor was treated and released.Patient id, age, and weight are not available at this time.The disposable set is not available for return because it was discarded by the customer.
 
Event or Problem Description
The customer declined to provide patient information and additional procedural details for this event.
 
Additional Manufacturer Narrative
Investigation: the customer did not provide the lot number of the device used.A dhr search could not be conducted for this specific incident.All lots must meet acceptance criteria for release.Since the lot number was not provided, a disposable lot history search could not be performed.According to aabb technical manual 16th edition, adverse events seen at the time of donation or those reported later average about 3.5% of donations.Reactions that need medical care after the donor has left the donation site are seen in 1 in 3400 donors.Investigation is in process.A follow up report will be provided.
 
Additional Manufacturer Narrative
This report is being filed to provide additional information in h6 & h10.Root cause: a definitive root cause for the donor's reaction could not be determined.Possible causes for the alleged reaction include but are not limited to donor's physiology and/or donor's sensitivity to the procedure.

Brand Name
TRIMA ACCEL
Common Device Name
TRIMA PLATELET+SAMPLER PLASMA RBC SET
Manufacturer (Section D)
TERUMO BCT
lakewood CO 80215
MDR Report Key10101482
Report Number1722028-2020-00261
Device Sequence Number2400430
Product Code GKT
UDI-Device Identifier05020583804401
UDI-Public05020583804401
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
BK190332
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number80440
Device Catalogue Number80440
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/07/2020
Supplement Date Received by Manufacturer02/09/2021
02/23/2021
Initial Report FDA Received Date05/29/2020
Supplement Report FDA Received Date02/22/2021
03/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;